Alert archive / Florida / Gale Warnings in 2009

Gale Warning 2, NWS Melbourne, FL

May 19, 2009

NWS Melbourne, FL issued this gale warning at May 19, 2009, 9:57 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2009, 9:57 PM EDT (01:57 UTC)
Expired
May 20, 2009, 10:00 AM EDT
In force
12 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

426 
WHUS72 KMLB 200157
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
957 PM EDT TUE MAY 19 2009

AMZ550-552-570-572-201600-
/O.NEW.KMLB.GL.W.0002.090520T0157Z-090520T1400Z/
/O.EXT.KMLB.SC.Y.0081.000000T0000Z-090522T0200Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
957 PM EDT TUE MAY 19 2009

...GALE WARNING IN EFFECT UNTIL 10 AM EDT WEDNESDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM WEDNESDAY TO
10 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 AM EDT WEDNESDAY. THE SMALL
CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM WEDNESDAY TO 10 PM EDT
THURSDAY. 

THE SMALL CRAFT ADVISORY IS FOR NORTHEAST WINDS OF 20 TO 30 KNOTS
AND SEAS TO 7 FEET OR HIGHER THROUGH WEDNESDAY. MARINERS...ESPECIALLY
THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL VESSELS...MAY WISH
TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE.

A GALE WARNING MEANS THAT FREQUENT GUSTS BETWEEN 34 AND 47 KNOTS
ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ555-575-201600-
/O.CON.KMLB.SC.Y.0081.000000T0000Z-090522T0200Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
957 PM EDT TUE MAY 19 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT
THURSDAY. 

THE SMALL CRAFT ADVISORY IS FOR WINDS TO 25 KNOTS OR GREATER
THROUGH THURSDAY. MARINERS...ESPECIALLY THOSE THAT ARE
INEXPERIENCED OR OPERATING SMALL VESSELS...MAY WISH TO POSTPONE
TRIPS UNTIL CONDITIONS IMPROVE.

&&

$$
1 follow-up statement
262 
WHUS72 KMLB 200814
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
414 AM EDT WED MAY 20 2009

AMZ550-552-570-572-201400-
/O.CON.KMLB.GL.W.0002.000000T0000Z-090520T1400Z/
/O.EXT.KMLB.SC.Y.0081.000000T0000Z-090522T1400Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
414 AM EDT WED MAY 20 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
10 AM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING
TO 10 AM EDT FRIDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 10 AM
EDT THIS MORNING. 

THE SMALL CRAFT ADVISORY IS FOR NORTHEAST WINDS OF 20 TO 30 KNOTS
AND SEAS TO 7 FEET OR HIGHER THROUGH WEDNESDAY. MARINERS...
ESPECIALLY THOSE THAT ARE INEXPERIENCED OR OPERATING SMALL
VESSELS...MAY WISH TO POSTPONE TRIPS UNTIL CONDITIONS IMPROVE.

A GALE WARNING MEANS THAT FREQUENT GUSTS BETWEEN 34 AND 47 KNOTS
ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ555-575-201400-
/O.EXT.KMLB.SC.Y.0081.000000T0000Z-090522T1400Z/
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
414 AM EDT WED MAY 20 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EDT FRIDAY.

THE SMALL CRAFT ADVISORY IS FOR WINDS TO 25 KNOTS OR GREATER
THROUGH THURSDAY. MARINERS...ESPECIALLY THOSE THAT ARE
INEXPERIENCED OR OPERATING SMALL VESSELS...MAY WISH TO POSTPONE
TRIPS UNTIL CONDITIONS IMPROVE.

&&

$$

52

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at May 19, 3:30 PM EDT, 6 hours 27 minutes earlier.

Area forecast discussion, May 19, 3:30 PM EDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EDT TUE MAY 19 2009

.DISCUSSION...

...WIDESPREAD RAINFALL WILL CONTINUE OVER THE AREA THROUGH AT LEAST
EARLY THURSDAY WITH FLOODING POSSIBLE...

...INCREASING ONSHORE WINDS EXPECTED...ESPECIALLY NEAR THE COAST AND
OVER THE ADJACENT ATLANTIC...

TONIGHT/WEDNESDAY...WEATHER SCENARIO REMAINS COMPLEX WITH AREA OF
LOW PRESSURE DEEPENING OVER SOUTHERN FLORIDA AND A BROADER AREA OF
LOW PRESSURE FARTHER SE...TO THE NORTH OF CUBA. MODELS STILL ARE
NOT HAVING A GOOD GRASP ON PLACEMENT/MOVEMENT/STRENGTH OF THIS
SYSTEM WHICH LEAVES UNCERTAINTIES IN THE FORECAST ESPECIALLY IN THE
QPF AND WIND FIELDS. KEPT HIGHEST QPF AMOUNTS NEAR THE COAST WHERE
STRONG EASTERLY WINDS WILL ENHANCE CONVERGENCE AND RAINFALL AMOUNTS.
CURRENT MSAS ANALYSIS SHOWS PRESSURE GRADIENT IS TIGHTENING OVER THE
NORTH WHICH SHOULD PICK UP WINDS LATE THIS AFTERNOON INTO TONIGHT
WITH BREEZY E/NE WINDS UP TO 15 TO 20 MPH...CONTINUING INTO
TOMORROW. WITH MOIST AIRMASS REMAINING IN PLACE OVER THE AREA WILL
KEEP WIDESPREAD SHOWERS IN THE FORECAST WITH POPS UP TO 80-90
PERCENT INTO WEDNESDAY. THICK CLOUD COVER AND COOLER TEMPS WILL KEEP
TSTORM POTENTIAL LOW WITH ONLY ISOLATED STORMS DEVELOPING. TEMPS
LOOK TO REMAIN PRETTY STEADY WITH LOWS SIMILAR TO CURRENT AFTERNOON
TEMP VALUES IN THE MID/UPPER 60S...EXCEPT LOW 70S ALONG THE COAST
SOUTH OF THE CAPE. UNDERCUT MAV TEMPS FOR TOMORROW WITH HIGHS IN THE
MID/UPPER 70S...HOWEVER IF CLOUD COVER REMAINS PERSISTENT OVER THE
ENTIRE AREA COULD BE EVEN COOLER.

WED NGT-THU NGT...LATEST SUITE OF MODEL GUIDANCE IN PRETTY GOOD
AGREEMENT...THOUGH THERE CONTINUE TO BE SOME DIFFS IN THE DETAILS OF
THE WIND/MASS FIELDS. WHERE THERE WERE DIFFS...GNRLY FOLLOWED THE
UKM/ECM SOLNS. DEEP LYR STACKED LOW WILL VERY SLOWLY TRUDGE OFF TWD
THE WEST WHILST SLOWLY WEAKENING. SFC LOW CTR ONLY DRIFTS W TO WNW
FROM THE ERN TO THE CTRL GOMEX THRU 12Z FRI. ALTHOUGH THERE IS SOME
DIFFERENCE IN THE EXTENT TO WHICH THE DEEPEST MOISTURE PIVOTS NWD...
ECFL WILL REMAIN IN A VERY HIGH PWAT AIR MASS UNDER BRISK ONSHORE
FLOW. SHOULD SEE A DECREASE IN RAINFALL COVERAGE/INTENSITY LATE THU
INTO THU NGT AS THE SLOWLY WEAKENING LOW GETS A BIT FARTHER AWAY
FROM THE STATE. HAVE BUMPED UP POPS A BIT OVER MAV GUIDANCE...AS IT
SEEMS TO BE TRENDING UPWARD IN THE LATER PDS WITH EACH SUCCESSIVE
CYCLE.

FRI-MON...(PREV) ONCE ANY LINGERING EFFECTS FROM LOW PRESSURE AREA
WANE LATE THIS WEEK...EC FL WILL TRANSITION INTO PATTERN TYPICAL OF
SUMMERTIME...WITH SCATTERED SHRA/TSRA EACH DAY LARGELY DRIVEN BY
DAYTIME HEATING AND DEVELOPMENT OF MESOSCALE BOUNDARIES. NO SIG
CHANGES TO ONGOING FORECAST IN THIS TIME FRAME.

&&

.AVIATION...WIDESPREAD SHRA/ISO TSRA ACTIVITY WILL CONTINUE INTO
TOMORROW WITH MVFR CONDS...TEMPO IFR...OCCURRING OVER ALL OF THE
AREA.

&&

.MARINE...WINDS AT BUOY 41009 ARE STILL ONLY AT 17-20 KTS BUT
FURTHER DEEPENING AND WESTWARD MOVEMENT OF THE LOW PRESSURE SYSTEM
SOUTH OF THE AREA WILL CONTINUE TO INCREASE WINDS OUT OF THE E/ESE
WITH 20-25 KTS NEARSHORE AND 25-30 KTS OFFSHORE TONIGHT AND
TOMORROW. LONG EASTERLY FETCH COMBINED WITH THE STRONG WINDS WILL
KEEP SEAS QUITE HIGH AROUND 6-9 FT NEARSHORE AND UP TO 10-15FT
OFFSHORE THROUGH THU. WILL LKLY NEED TO EXTEND CFW FOR HIGH SURF
THROUGH WED GIVEN ANTICIPATED INCRSG TREND IN WINDS/SEAS OVERNIGHT
INTO WED. MAY NEED TO DO ISSUE AN SCA FOR SEAS A BIT BEYOND CURRENT
00Z FRI SCA EXPIRATION AS THERE WILL LKLY BE A LINGERING MDT-LARGE
ERLY SWELL GENERATED BY HTE PERSISTENT LONG FETCH OF BRISK
ONSHORE FLOW.

&&

.HYDROLOGY...BEST CHANCES FOR HEAVY AND PERSISTENT RAINFALL WILL
CONTINUE TO BE ALONG THE COAST AND OVER THE AREA NORTH AND WEST OF
THE I-4 CORRIDOR WHERE STRONG ONSHORE FLOW WILL ENHANCE CONVERGENCE
ALONG THE COAST WITH MODERATE TO HEAVY SHOWERS AND RAINBANDS
CONTINUING. THESE AREAS HAVE ALREADY SEEN PLENTY OF RAIN...
ESPECIALLY OVER VOLUSIA AND INTO NORTHERN LAKE COUNTY WHERE 5 TO
8 INCHES WAS OBSERVED ACROSS MANY AREAS SINCE YESTERDAY. AN AREAL
AVG OF ADDITIONAL 2 TO 4 INCHES ARE POSSIBLE INTO TOMORROW WHICH
WOULD LIKELY CAUSE FLOODING CONCERNS...OR AGGRAVATE ANY FLOODING
THAT DEVELOPS THIS AFTN/EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  74  69  78 /  90  80  90  80
MCO  65  77  68  83 /  90  80  70  70
MLB  70  77  72  81 /  90  80  70  80
VRB  71  78  72  82 /  90  80  60  80

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THURSDAY MORNING FOR COASTAL VOLUSIA-INDIAN
     RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
     ORANGE-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

     LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR COASTAL
     VOLUSIA-NORTHERN BREVARD.

AM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THURSDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

&&

SHORT TERM/AVIATION...WEITLICH
LONG TERM....CRISTALDI
Hazardous weather outlook, May 19, 10:49 AM EDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1049 AM EDT TUE MAY 19 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-200300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1049 AM EDT TUE MAY 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A STORM SYSTEM DEVELOPING SOUTH OF THE AREA WILL MAINTAIN HIGH
MOISTURE OVER THE CENTRAL PENINSULA TODAY. EXTENSIVE CLOUD COVER
WILL LIMIT HEATING THIS AFTERNOON BUT A ELEVATED TROUGH WILL
COMBINE WITH COLD AIR ALOFT FOR ISOLATED STORMS TO DEVELOP ACROSS
THE AREA THROUGH TONIGHT.

SOME OF THE STORMS WILL BE STRONG WITH THE MAIN THREATS BEING
FREQUENT LIGHTNING STRIKES...WIND GUSTS AROUND 40 MPH...AND SMALL
HAIL. A BRIEF TORNADO MAY OCCUR AS WELL...MAINLY NEAR THE COAST.

...FLOOD IMPACT...
WIDESPREAD RAINFALL WILL OCCUR ACROSS EAST CENTRAL FLORIDA TODAY.
SOME OF THE SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCAL HEAVY
RAIN THAT WILL RESULT IN PONDING OF WATER ON ROADWAYS. FLOODING
PROBLEMS WILL BE MOST NOTICEABLE WHERE HEAVY RAINFALL OCCURRED ON
MONDAY...MAINLY ALONG AND NORTH OF THE I-4 CORRIDOR NORTH OF
ORLANDO...AND ALONG AND WEST OF THE I-95 CORRIDOR SOUTH OF COCOA.
ADDITIONAL RAINFALL AMOUNTS OVER THESE AREAS ARE EXPECTED TO REACH
3 TO 6 INCHES INTO THURSDAY NIGHT AS EASTERLY FLOW CONTINUE TO
STREAM MODERATE TO HEAVY RAINBANDS ONSHORE. THEREFORE A FLOOD
WATCH IS NOW IN EFFECT ALONG THE COAST AND NORTHERN INTERIOR OF
EAST CENTRAL FLORIDA.

...HIGH WIND IMPACT...
STRONG EASTERLY WINDS WILL PREVAIL ALONG THE COAST FROM CAPE
CANAVERAL NORTHWARD TO FLAGLER BEACH. FREQUENT WIND GUSTS
BETWEEN 20 AND 25 MPH ARE EXPECTED...WITH OCCASIONAL GUSTS OVER 35
MPH. A LAKE WIND ADVISORY CONTINUES FOR THIS AREA.

...COASTAL FLOOD IMPACT...
STRONG EASTERLY WINDS WITH OCCASIONAL GUSTS TO GALE FORCE WILL
DRIVE A MODERATE TO LARGE EASTERLY SWELL INTO FLORIDAS ATLANTIC
COAST. THE SWELL WILL GENERATE HIGH SURF CONDITIONS WHICH MAY
RESULT IN MINOR BEACH EROSION AROUND THE HIGH TIDE CYCLES. THE
NEXT HIGH TIDE WILL OCCUR AFTER 4:30 PM THIS AFTERNOON.

...RIP CURRENT IMPACT...
A HIGH RIP CURRENT RISK ALONG AREA BEACHES TODAY. THE RISK WILL
BE HIGHEST DURING THE OUTGOING TIDES. ANYONE VISITING THE BEACH
TODAY IS URGED TO STAY OUT OF THE WATER.

...MARINE THUNDERSTORM GUST IMPACT...
ISOLATED STORMS WILL MOVE WEST TO SOUTHWEST ACROSS THE LOCAL
ATLANTIC WATERS THIS AFTERNOON AND TONIGHT...PRODUCING FREQUENT
LIGHTING STRIKES AND WIND GUSTS BETWEEN 35 AND 45 KNOTS.

...WATERSPOUT IMPACT...
MARINE THUNDERSTORMS MAY PRODUCE A BRIEF WATERSPOUT OVER THE
ATLANTIC AND INTRACOASTAL WATERWAY AS THEY MOVE ONSHORE.

...WIND AND SEA IMPACT...
A NORTHEASTERLY WIND SURGE WILL GENERATE A MODERATE TO LARGE SWELL
OVER FLORIDAS ATLANTIC WATERS AS A WEAK STORM SYSTEM DEVELOPS
OVER CUBA. OCCASIONAL WIND GUSTS TO GALE FORCE ARE EXPECTED...WITH
SEAS BUILDING UP TO 9 FEET NEARSHORE AND 12 FEET OFFSHORE.  SMALL
CRAFT ADVISORIES ARE IN EFFECT FOR ALL AREAS BETWEEN FLAGLER BEACH
TO JUPITER INLET OUT TO 60 NAUTICAL MILES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE LOW PRESSURE CENTER OVER CUBA IS FORECAST TO MOVE SLOWLY
INTO THE EASTERN GULF OF MEXICO ON WEDNESDAY. STRONG ONSHORE
WINDS WILL MAINTAIN TO HAZARDOUS BOATING CONDITIONS THROUGH LATE
WEEK. THE LOW PRESSURE SYSTEM ALSO WILL KEEP RAIN CHANCES HIGH
THROUGH MID WEEK WITH A CONTINUING THREAT FOR HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW/WEITLICH

In the hours before

Special weather statement, May 19, 7:52 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
752 PM EDT TUE MAY 19 2009

FLZ047-147-200030-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
752 PM EDT TUE MAY 19 2009

...HEAVY RAIN AND STRONG WINDS APPROACHING BREVARD COUNTY...

AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN WITH EMBEDDED SQUALLS OVER THE ATLANTIC...MOVING WEST AT
40 MPH AND ONSHORE BREVARD COUNTY.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE INDIAN HARBOUR
BEACH...KENNEDY SPACE CENTER...SATELLITE BEACH...MELBOURNE BEACH...
MELBOURNE...PALM BAY...ROCKLEDGE.

THE PRIMARY THREAT WILL BE GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

KELLY
Special weather statement, May 19, 8:21 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
821 PM EDT TUE MAY 19 2009

FLZ047-147-200130-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
821 PM EDT TUE MAY 19 2009

...STRONG WINDS APPROACHING BREVARD COUNTY COAST FROM THE ATLANTIC...

AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG WINDS OF 40 TO 50 MPH APPROACHING THE BREVARD COASTLINE. NOAA
BUOYS OFFSHORE HAVE RECORDED NUMEROUS GUSTS OF 40 TO 45 MPH.

LOCATIONS IN THE PATH OF THESE WINDS INCLUDE COCOA BEACH...INDIAN
HARBOUR BEACH...SATELLITE BEACH...MELBOURNE BEACH...MELBOURNE...PALM
BAY...ROCKLEDGE.

THE PRIMARY THREAT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. VERY HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY AND CAUSE TEMPORARY FLOODING OF SOME ROADWAYS. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 8:05 PM EDTAreal Flood AdvisoryMLBBrevard3 hr
May 19, 10:30 PM EDTAreal Flood WarningMLBVolusia3 hr
May 19, 10:52 PM EDTSpecial Marine WarningMLB113 min
May 19, 11:35 PM EDTTornado WarningMLBLake, Orange, Seminole25 min
May 20, 12:05 AM EDTTornado WarningMLBBrevard, Seminole, Volusia25 min
May 20, 12:40 AM EDTSpecial Marine WarningMLB110 min
May 20, 1:11 AM EDTAreal Flood AdvisoryMLBBrevard, Seminole, Volusia2 hr
May 20, 1:26 AM EDTTornado WarningMLBLake, Seminole, Volusia34 min
May 20, 2:15 AM EDTAreal Flood AdvisoryMLBVolusia2 hr
May 20, 2:32 AM EDTSpecial Marine WarningMLB118 min
May 20, 3:17 AM EDTAreal Flood AdvisoryMLBBrevard, Seminole, Volusia118 min
May 20, 4:40 AM EDTAreal Flood AdvisoryMLBVolusia110 min
May 20, 7:29 AM EDTSpecial Marine WarningMLB61 min
May 20, 8:41 AM EDTSpecial Marine WarningMLB49 min
May 20, 10:11 AM EDTAreal Flood WarningMLBVolusia6 hr
May 20, 11:00 AM EDTLake Wind AdvisoryMLBOrange, Seminole, Volusia9 hr
May 20, 11:54 AM EDTCoastal Flood AdvisoryMLBVolusia56 hr
May 20, 1:43 PM EDTHigh Surf AdvisoryMLBVolusia54 hr
May 20, 2:04 PM EDTSevere Thunderstorm WarningMLBOkeechobee38 min
May 20, 2:41 PM EDTTornado WarningMLBOrange34 min
May 20, 4:13 PM EDTAreal Flood WarningMLBVolusia26 hr
May 20, 5:40 PM EDTSevere Thunderstorm WarningMLBIndian River28 min
May 20, 5:49 PM EDTTornado WarningMLBIndian River, Okeechobee, Saint Lucie41 min
May 20, 6:25 PM EDTAreal Flood AdvisoryMLBBrevard110 min

Nearby

Gale Warnings in Florida, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.